Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Perirectal abscess treated with antibiotics. Cramping with loose stools, pain in the rectum and back pain. Worried

I have recently been diagnosed with a perirectal abcess, which was treated with antibiotics, 2 different ones, and did not actually form a pocket. I had fever and high white cell count.. Had a CT scan and there was no abcess, so we caught it early. had one before and was in hospital for 10 days with a drain,and on home health antibiotics for 5 weeks,by IV.. Since I ve finished my antibiotics, I had cramping, and several mushy bowel movements a day, which made my anus sore, it would burn as soon as I had stool pass, I went back to doctor and he suggested probiotics. Been on them for a couple weeks.. I m now having mucus with and without stool, pain in rectum , mucus discharge from rectum, soreness and itching in rectal area, aches in my legs, lower back pain, feel tired all the time. Should i be alarmed?
Asked On : Mon, 1 Apr 2013
Answers:  1 Views:  81
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Gastroenterologist, Surgical 's  Response

Thanks for writing in

Your information is suggestive of GI Infection

No need to be alarmed

Usually good number of antibiotics are known to kill the normal healthy bacteria of the gut

So do continue probiotics for another week or so and if it does not work get a stool examination done

Hope this helps
Get Well Soon
Answered: Tue, 2 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor